Narcotic Abuse Warning Signs

Call or chat Anytime. We’re Here for You.

Treatment Support available 24/7

Narcotics are by far the most dangerous group of drugs when it comes to the potential for abuse. Ultimately, narcotics abuse becomes the first step on the path to dependence and eventual addiction. Learning how to spot narcotics abuse warning signs can help you or a loved one avoid the painful pitfalls that go with a lifestyle of addiction.

Narcotic Abuse

Narcotic abuse

Narcotics abuse warning signs can save you from a more damaging addiction.

Narcotic abuse involves using a drug for recreational purposes. While the recreational use of narcotics may start out as fun and games, their effects on a person’s body and mind can be fairly more serious than intended. Granted, someone who abuses narcotics may not necessarily be physically dependent or addicted to a drug. With ongoing abuse, it’s just a matter of time before a person becomes dependent and then addicted to narcotics.

With each use of a narcotic, the brain and body develop a tolerance to the drug’s effects. This means it will take increasingly larger doses to achieve the same desired effects. Meanwhile, the brain itself becomes less and less able to carry out normal biochemical functions. When this happens a person starts to experience cravings, withdrawals symptoms and develops a preoccupation with finding more of the drug.

Visible Signs

Visible signs of narcotic abuse tend to appear gradually unless a person is using large quantities of drugs at a time. Initial warning signs may take the form of an untidy and disheveled appearance. Narcotic abuse also takes up more and more time, so relationships with friends and family will start to thin as he or she spends less and less time with them. Eventually, narcotic abuse can lead to missing work or school or losing a job altogether. More oftentimes than not, the person using drugs remains unaware of any outward changes due to the effects of the drugs on his or her awareness.

Call or chat Anytime. We’re Here for You.

(800) 407-7195
47,300* People Addicted
23,100* Getting Help
8,209* Deaths
*Statistic from 2015

Withdrawal Symptoms

When someone using narcotics hasn’t used for a while, the body starts to go through withdrawal symptoms. Withdrawal symptoms from narcotic abuse can vary in severity depending on the amount of drugs used and how often a person uses. The type of drug used can also affect the types of withdrawal symptoms experienced.

According to EMedicineHealth, specific warning signs to look out for include:

  • Agitated or anxious behavior
  • Rapid breathing
  • Nausea and/or vomiting
  • Confusion
  • Sweating
  • Abdominal cramping
  • Loss of appetite
  • tremors

Narcotic Withdrawal Symptoms You May Be Experiencing

Physical Problems

Someone with existing health conditions may start to develop additional physical problems from narcotic abuse. Physical problems can also develop in someone who’s been using for a long time. Physical problems can take different forms depending on the type of drug used and the method for actually ingesting the drug.

For IV users, infections of the skin may start to develop from repeated piercings. In the case of snorting narcotics, a person may start to develop fluid in the lungs or experience frequent and repeated bouts with a bloody nose. Women, in particular, may also stop menstruating due to the effects of drugs on hormone levels.

In effect, ignoring these warning signs will not make them go away. The sooner a person takes steps to reduce or eliminate narcotic abuse altogether the better chance of regaining control of his or her life.

Resources:

eMedicineHealth

http://www.emedicinehealth.com/narcotic_abuse/article_em.htm

Call or chat Anytime. We’re Here for You.

Treatment Support available 24/7

the Take-Away

Narcotics abuse can lead to an addiction that is hard to overcome alone. These warning signs can tell you it’s time to get the help you need today.